Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Lincoln, IL

May 13, 20114 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 13, 2011, 6:40 PM CDT for 4 counties in Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 6:40 PM CDT (23:40 UTC)
Expired
May 13, 2011, 7:34 PM CDT
In force
54 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Christian County, IL, Logan County, IL, Macon County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS53 KILX 132340
SVRILX
ILC021-107-115-167-140045-
/O.NEW.KILX.SV.W.0069.110513T2340Z-110514T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
640 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 745 PM CDT.

* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ILLIOPOLIS...OR 18 MILES EAST OF SPRINGFIELD...AND MOVING EAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DECATUR...ILLIOPOLIS...NIANTIC...LATHAM...HARRISTOWN...WARRENSBURG
  AND FORSYTH.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 115 AND 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4005 8898 3982 8893 3976 8939 3992 8941
TIME...MOT...LOC 2340Z 262DEG 17KT 3985 8926
WIND...HAIL 60MPH 1.00IN

$$

HUETTL
2 follow-up statements
961 
WWUS53 KILX 140012
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
712 PM CDT FRI MAY 13 2011

ILC021-107-115-167-140045-
/O.CON.KILX.SV.W.0069.000000T0000Z-110514T0045Z/
LOGAN IL-MACON IL-SANGAMON IL-CHRISTIAN IL-
712 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL CHRISTIAN...NORTHEASTERN SANGAMON...NORTHWESTERN MACON AND
SOUTHEASTERN LOGAN COUNTIES UNTIL 745 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR NIANTIC...OR 10 MILES WEST OF DECATUR...MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WARRENSBURG AND FORSYTH.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 118 AND 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3977 8934 3993 8936 4005 8898 3982 8893
TIME...MOT...LOC 0012Z 262DEG 17KT 3987 8906
WIND...HAIL <50MPH 1.00IN

$$

HUETTL
336 
WWUS53 KILX 140034
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT FRI MAY 13 2011

ILC021-107-115-167-140044-
/O.CAN.KILX.SV.W.0069.000000T0000Z-110514T0045Z/
LOGAN IL-MACON IL-SANGAMON IL-CHRISTIAN IL-
734 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
CHRISTIAN...NORTHEASTERN SANGAMON...NORTHWESTERN MACON AND
SOUTHEASTERN LOGAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.

LAT...LON 3977 8934 3993 8936 4005 8898 3982 8893
TIME...MOT...LOC 0034Z 262DEG 17KT 3988 8893

$$

HUETTL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:16 PM CDT, 24 minutes earlier.

Area forecast discussion, May 13, 6:16 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
616 PM CDT FRI MAY 13 2011

.DISCUSSION...
ISSUED 300 PM CDT FRI MAY 13 2011

THE MAIN CHALLENGE WITH THE SHORT TERM FORECAST WILL BE TIMING AND
COVERAGE OF SHOWERS/STORMS TONIGHT THROUGH SUNDAY NIGHT. THE UPPER
LOW WILL BE SLOW TO DEPART...AND INDIVIDUAL SHORTWAVE MOTIONS ARE
BEING HANDLED POORLY BY THE MODELS...BASED ON TODAYS PERFORMANCE.
WILL TREND TOWARD THE 4KM HI-RES MODELS FOR THE NEXT 48 HOURS...AS
THEY SEEM TO BE DOING BETTER THAN THE OPERATIONAL COUNTERPARTS.

THE LATEST SURFACE ANALYSIS SHOWS AN ELONGATED COLD FRONTAL BOUNDARY
ALONG THE WESTERN IL BORDER...THEN EXTENDING EAST ACROSS NORTHERN
ILLINOIS. ALOFT...AN UPPER LOW IS CHURNING ACROSS SOUTHWEST
MISSOURI...PUTTING ILLINOIS IN THE UPPER DIFLUENT FLOW WHICH IS
FAVORABLE FOR SYNOPTIC SCALE LIFT. THE PRIMARY AREAS INSTABILITY
SUFFICIENT FOR STRONGER STORMS APPEARS TO BE DIRECTLY UNDER THE
UPPER LOW IN MISSOURI...AS WELL AS IN NORTHERN IL ALONG THE
EAST-WEST PORTION OF THE COLD FRONT...THEN FARTHER SOUTH TOWARD SE
MISSOURI/FAR SOUTHERN IL/W TENNESSEE.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
OUR TIME IN THE WARM SECTOR WILL COME TO AN END TONIGHT...AS THE
SURFACE COLD FRONT SLIDES EAST ACROSS CENTRAL IL. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MAJORITY OF CENTRAL
IL BY THIS EVENING AND CONTINUE OVERNIGHT. INDIVIDUAL AREAS MAY ONLY
SEE ACTUAL SHOWERS OR STORMS FOR A FEW HOURS OVER THE NEXT 12-18
HOURS...BUT LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY PRECIP
EVENT DURING THAT TIME. THUNDERSTORM CHANCES WILL BE HIGHEST THIS
EVENING...ESPECIALLY SOUTH OF I-70 IN THE HIGH DIFFERENTIAL POSITIVE
VORTICITY ADVECTION /DPVA/ AHEAD OF THE STRONGEST SHORTWAVE ALOFT.
WE WILL KEEP ISOLATED THUNDER EVERYWHERE THIS EVENING...THEN PULL
BACK TO JUST SHOWERS AFTER MIDNIGHT.

FOR SATURDAY...THE NAM/GFS ARE INDICATING LITTLE IF ANY
RAIN/STORMS...WHILE THE 4KM OUTPUT IS INDICATING MUCH MORE
WIDESPREAD COVERAGE UNDER THE UPPER COLD CORE. HIGH TEMPS WILL BE
DRAMATICALLY COLDER THAN TODAY...WITH HIGHS 15-20 DEG COOLER...AND
BREEZY NW WINDS MAKING IT FEEL EVEN COLDER. BASED ON UPSTREAM
CONDITIONS UNDER THE UPPER TROUGH AXIS...WE EXPECT 60-70 PERCENT
COVERAGE OF RAIN FOR CENTRAL IL. A BAND OF SHOWERS WILL MOST LIKELY
SET UP FROM NORTH TO SOUTH ORIENTED WITH THE UPPER TROUGH AXIS...THE
SLOWLY EXPAND EAST WITH TIME. WILL GO WITH LIKELY POPS ALL DAY.

SATURDAY NIGHT THRU SUNDAY EVENING WILL SEE SCATTERED SHOWERS
CONTINUING AS A SECONDARY LOBE OF THE UPPER TROUGH ROTATES OUT OF
THE UPPER PLAINS TOWARD THE CENTRAL MISSISSIPPI RIVER VALLEY. THE
SECOND UPPER VORTEX WILL BRING A REINFORCING PUSH OF COLD AIR
ALOFT...WHICH WILL CREATE ELEVATED INSTABILITY DUE TO STEEP LAPSE
RATES. WE KEPT LIKELY POPS CONTINUING INTO SATURDAY NIGHT ACROSS OUR
N CWA AS THE INITIAL UPPER VORTEX LIFTS AWAY...THEN WENT WITH CHANCE
POPS THROUGH SUNDAY EVENING FOR THE SECONDARY UPPER TROUGH.

TEMPS WILL BE WELL BELOW NORMAL ALL WEEKEND DUE TO THE UNSEASONABLY
COLD AIRMASS WITH THIS SLOW MOVING SYSTEM. WE ARE NOT EXPECTING
FROST CONDITIONS...BUT LOWS ON SUNDAY NIGHT WILL DROP NEAR THE UPPER
30S IN OUR NORTHERN AREAS.

LONG TERM...MONDAY THROUGH FRIDAY.
MONDAY WILL BE THE START OF A DRY PERIOD WHICH SHOULD EXTEND THROUGH
AT LEAST WEDNESDAY...AS RISING HEIGHTS ALOFT SUPPORT AN EXTENDED
PERIOD OF HIGH PRESSURE AT THE SURFACE. MONDAY NIGHT MAY BE OUR
COLDEST NIGHT OF THE NEXT WEEK...WITH UPPER 30S FOR LOWS IN OUR
NORTHERN COUNTIES. A GRADUAL WARMUP WILL BEGIN ON TUESDAY THROUGH
THE REST OF THE WEEK AS SOUTHERLY WINDS DEVELOP AGAIN ON THE BACK
SIDE OF THE SURFACE RIDGE.

RAIN CHANCES ARE RELATIVELY LOW WED NIGHT AND THURSDAY AND AGAIN ON
FRIDAY AS THE UPPER LOW SENDS RETROGRADING SHORTWAVES BACK TOWARD
ILLINOIS FROM THE EAST. CAN NOT RULE OUT A FEW SHOWERS DURING THAT
TIME...BUT WE HAVE ONLY INCLUDED SLIGHT CHANCE POPS FOR NOW.

SHIMON
&&

.AVIATION...
ISSUED 616 PM CDT FRI MAY 13 2011

CENTER OF SURFACE LOW NOW OVER CENTRAL IL WILL MOVE SLOWLY EAST THIS
EVENING. INITIAL VARIABLE WINDS WILL BECOME NORTHERLY/NORTHWESTERLY
AND INCREASE TO 15-20 KT AND HIGHER GUSTS. SCATTERED THUNDERSTORMS
WILL CONTINUE OVER THE AREA THROUGH AT LEAST EARLY EVENING. THESE
STORMS WILL BE UNORGANIZED AND DEVELOP ON OUTFLOW BOUNDARIES WITHIN
A LARGELY UNCAPPED AIRMASS. LARGE AREA OF MVFR CLOUDS NORTHWEST OF
THE LOW MOVING IN BEHIND THE LOW WILL ENVELOP MOST OF THE AREA
BEFORE 06Z. UPPER LOW OVER SOUTHERN MO WILL SEND A SHORTWAVE
NORTHWARD THROUGH THE AREA LATE TONIGHT WHICH MAY RESULT IN AN
UPSWING IN SHOWERS...BUT BY THEN THUNDER SHOULD BE ISOLATED ENOUGH
TO LEAVE OUT OF TAFS. CLOUDS WILL THEN REMAIN IN THE MVFR/IFR
CATEGORY THROUGH MOST OF SATURDAY AS THE UPPER LOW TAKES ITS TIME
MOVING OUT. SCATTERED SHOWERS CANNOT BE RULED OUT UNTIL AFTER THIS
TAF PERIOD.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 13, 2:48 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT FRI MAY 13 2011

ILZ027>031-037-038-042>046-048-051>057-061-062-066-067-071-072-
141100-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE-
PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
248 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
CONTINUE THIS EVENING. THE STORMS MAY PRODUCE SMALL HAIL...GUSTY
WINDS...BRIEF HEAVY RAINS AND FREQUENT LIGHTNING...MAINLY EAST OF
THE ILLINOIS RIVER...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY EAST OF I-55. NO
OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040-041-047-049-050-141100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
248 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE IN THE AFTERNOON AND
CONTINUE THIS EVENING. THE STORMS MAY PRODUCE SMALL HAIL...GUSTY
WINDS...BRIEF HEAVY RAINS AND FREQUENT LIGHTNING...MAINLY EAST OF
THE ILLINOIS RIVER...BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL...BUT REMAIN ABOVE
FLOOD STAGE DOWNSTREAM OF PEORIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL...BUT WILL REMAIN
ABOVE FLOOD STAGE WELL INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ063-068-073-141100-
CLARK-CRAWFORD-LAWRENCE-
248 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE IN THE AFTERNOON AND
CONTINUE THIS EVENING. THE STORMS MAY PRODUCE SMALL HAIL...GUSTY
WINDS... BRIEF HEAVY RAINS AND FREQUENT LIGHTNING...BUT WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

THE WABASH RIVER WILL REMAIN IN FLOOD THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

In the hours before

Special weather statement, May 13, 5:29 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
529 PM CDT FRI MAY 13 2011

ILZ029-037-132330-
PEORIA-TAZEWELL-
529 PM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAZEWELL AND SOUTHERN
PEORIA COUNTIES UNTIL 630 PM CDT...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEKIN...MOVING NORTH AT 5 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MARQUETTE HEIGHTS...
  BARTONVILLE...
  CREVE COEUR...
  EAST PEORIA...

OTHER LOCATIONS AFFECTED INCLUDE...NORTH PEKIN AND GROVELAND.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4070 8966 4067 8947 4046 8950 4052 8970
TIME...MOT...LOC 2229Z 199DEG 6KT 4057 8957

HUETTL
Local storm report, May 13, 6:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             TREMONT                 40.53N 89.49W
05/13/2011  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

            COUNTY EMERGENCY MANAGER REPORTED NICKEL TO QUARTER SIZE
            HAIL COVERING THE GROUND.

&&

GOETSCH
Special weather statement, May 13, 6:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT FRI MAY 13 2011

ILZ042-051>053-140030-
CHRISTIAN-LOGAN-MACON-SANGAMON-
634 PM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANGAMON...NORTHERN
CHRISTIAN...NORTHWESTERN MACON AND SOUTHEASTERN LOGAN COUNTIES UNTIL
730 PM CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MECHANICSBURG...OR 16 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ILLIOPOLIS...
  NIANTIC...
  LATHAM...
  WARRENSBURG...
  FORSYTH...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4004 8904 3989 8892 3975 8943 3992 8945
TIME...MOT...LOC 2334Z 250DEG 20KT 3987 8931

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:30 PM CDTAreal Flood AdvisoryILXKnox, Peoria2 hr
May 13, 5:29 PM CDTSpecial Weather StatementILXTazewell61 min
May 13, 6:12 PM CDTSevere Thunderstorm WarningILXTazewell63 min
May 13, 6:29 PM CDTAreal Flood AdvisoryILXTazewell3 hr
May 13, 6:34 PM CDTSpecial Weather StatementILXMacon56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.